question-icon

Does Extreme Stress And Depression Cause Serotonin Depletion? I M

default
Posted on Sat, 25 Jul 2020
Question: Does extreme stress and depression cause serotonin depletion? I m on 100mg luvox daily since 5 yrs but since last 4 days it feels luvox lost its effect as I am going through severe heartbreak depression and trauma. Please help. Thanks. 37 make. Ocd.
doctor
Answered by Dr. Ashok Kumar Choudhary (3 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcare magic.

I read your query and understand your concerns.

It is true that extreme stress is both the cause as well as result of serotonin depletion. In other words depletion of serotonin brings stress and depression and chronic stress often causes serotonin depletion resulting in symptoms.

As I can see that you are already receiving Luvox I feel there is need to increase the dose because of ongoing stress. This is common observation that need for antidepressant increases during periods of extreme stress.

I must assure you that probably there is no loss of effect but there is change in physiology which requires higher dose.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar Choudhary

Psychiatrist

Practicing since :2000

Answered : 3335 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Extreme Stress And Depression Cause Serotonin Depletion? I M

Brief Answer: Consultation Detailed Answer: Hello, Thanks for using Healthcare magic. I read your query and understand your concerns. It is true that extreme stress is both the cause as well as result of serotonin depletion. In other words depletion of serotonin brings stress and depression and chronic stress often causes serotonin depletion resulting in symptoms. As I can see that you are already receiving Luvox I feel there is need to increase the dose because of ongoing stress. This is common observation that need for antidepressant increases during periods of extreme stress. I must assure you that probably there is no loss of effect but there is change in physiology which requires higher dose. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.